Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

MRI showed no acute abnormalities, ischemic changes seen, has frequent episodes of dementia, history of seizure disorder. Suggestion?

My mom s recent MRI results: IMPRESSIONS: NO ACUTE ABNORMALITIES ARE SEEN. MODERATE DIFFUSE VOLUME LOSS WITH MINIMAL TO MILD PERIVENTRICULAR AND SUBCORTICAL SMALL VESSEL ISCHEMIC CHANGES ARE SEEN She only started becoming very confused in March and I have searched for answers, including possible hereditary thyroid issues, but the only real answer is that this is dementia and could be related to early onset Alzheimer s (and mini strokes which I don t understand) - the other issue that began in March, and is not related to UTI is frequent urination as often as 15 to 30 minutes. She is almost 76, never had many problems other than developing a seizure disorder 12 years ago, but that has been controlled with Keppra. I am trying everything possible and have seen many specialist, but still think I am missing something?
Asked On : Mon, 24 Sep 2012
Answers:  1 Views:  204
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

First of all, I would like to reassure you that the MRI abnormalities in your mom's case are minor, and there is no need to worry.

Keppra (levetiracetam) may cause confusion, and so, if possible it should be stopped and replaced with another anti seizure drug such as sodium valproate.

For mini strokes (small vessel ischemic changes), a blood thinner such as aspirin, should be started.

For diffuse volume loss, no specific treatment is available. It could be normal for age or it could be a part of Alzheimer's disease. This can be confirmed by a clinical examination by a neurologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor